Alert archive / Kansas / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 244, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Sep 9, 2014, 7:10 PM CDT for Lincoln County, Kansas. It was in force for 19 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 9, 2014, 7:10 PM CDT (00:10 UTC)
- Expired
- Sep 9, 2014, 7:29 PM CDT
- In force
- 19 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Lincoln County, KS
The radar
The Grand Island radar (KUEX), 130 km from the middle of the area, began a volume at 00:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 0.2 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 839 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 2628 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 120 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.1
The text
As transmitted, in the capitals the NWS used until 2016.
077
WUUS53 KICT 100010
SVRICT
KSC105-100045-
/O.NEW.KICT.SV.W.0244.140910T0010Z-140910T0045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
710 PM CDT TUE SEP 9 2014
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN LINCOLN COUNTY IN CENTRAL KANSAS...
* UNTIL 745 PM CDT
* AT 709 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR HUNTER...AND
MOVING NORTHEAST AT 50 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF EXTREME NORTHERN LINCOLN COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3922 9805 3912 9803 3902 9848 3922 9849
TIME...MOT...LOC 0011Z 241DEG 41KT 3921 9830
HAIL...1.00IN
WIND...60MPH
$$
LAWSON2 follow-up statements
043
WWUS53 KICT 100023
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
723 PM CDT TUE SEP 9 2014
KSC105-100045-
/O.CON.KICT.SV.W.0244.000000T0000Z-140910T0045Z/
LINCOLN KS-
723 PM CDT TUE SEP 9 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
LINCOLN COUNTY UNTIL 745 PM CDT...
AT 720 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES NORTHWEST
OF BARNARD...AND MOVING EAST AT 55 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF EXTREME NORTHEASTERN LINCOLN COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3922 9805 3912 9803 3902 9848 3922 9849
TIME...MOT...LOC 0023Z 258DEG 46KT 3923 9809
HAIL...1.00IN
WIND...60MPH
$$
LAWSON380 WWUS53 KICT 100029 SVSICT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 729 PM CDT TUE SEP 9 2014 KSC105-100040- /O.CAN.KICT.SV.W.0244.000000T0000Z-140910T0045Z/ LINCOLN KS- 729 PM CDT TUE SEP 9 2014 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN LINCOLN COUNTY IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED AREA. LAT...LON 3922 9805 3912 9803 3902 9848 3922 9849 TIME...MOT...LOC 0030Z 258DEG 46KT 3925 9798 $$ LAWSON
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 9, 7:02 PM CDT, 8 minutes earlier.
Area forecast discussion, Sep 9, 7:02 PM CDT, 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 702 PM CDT TUE SEP 9 2014 ...UPDATED FOR 00Z AVIATION DISCUSSION... .SHORT TERM...(THIS EVENING THROUGH FRIDAY) ISSUED AT 314 PM CDT TUE SEP 9 2014 EXPECTING STORMS TO INITIATE ALONG SURFACE FRONT OVER NORTH CENTRAL AND NORTHWEST KANSAS WHERE LOW LEVEL CONVERGENCE WILL BE MAXIMIZED FOR LATE THIS AFTERNOON/EVENING. THE STORMS WILL MOVE EASTWARD AND REACH CENTRAL KANSAS BY THIS EVENING...AND SHOULD MOVE SOUTHWARD TONIGHT DUE TO DECENT COLD POOL GENERATION FROM HIGH BASED STORMS. SEVERE WEATHER IS POSSIBLE OVER CENTRAL KANSAS GIVEN STRONGER SHEAR ALOFT...ESPECIALLY THROUGH THE LATE EVENING HOURS. THE COLD FRONT WILL CONTINUE TO SURGE SOUTHWARD ACROSS THE AREA ON WEDNESDAY WITH COOLER TEMPERATURES AND LINGERING RAIN SHOWERS. COULD BE A SMALL WINDOW FOR STORMS TO RE-DEVELOP WEDNESDAY AFTERNOON OVER FAR SOUTHEAST KANSAS BEFORE THE FRONT SHIFTS SOUTHWARD INTO OKLAHOMA. OTHERWISE DRIER COOLER AIR WILL OVERSPREAD THE REGION ON THURSDAY WITH BELOW NORMAL TEMPERATURES EXPECTED FOR KANSAS. MEANWHILE...THE NEXT UPPER LEVEL WAVE CURRENTLY DIVING SOUTHWARD ACROSS WESTERN CANADA WILL BRING ANOTHER STRONGER PUSH OF COLDER AIR SOUTHWARD INTO KANSAS ON FRIDAY. RAIN SHOWERS WILL DEVELOP OVER WESTERN KANSAS AHEAD OF THIS WAVE ON THURSDAY NIGHT AND MIGRATE EASTWARD INTO CENTRAL KANSAS ON FRIDAY. THE COMBINATION OF CLOUDS AND RAIN SHOWERS WILL RESULT IN WELL BELOW NORMAL TEMPERATURES FOR FRIDAY. .LONG TERM...(SATURDAY THROUGH TUESDAY) ISSUED AT 314 PM CDT TUE SEP 9 2014 A COOL MORNING WILL BE ON TAP FOR SATURDAY AS CANADIAN HIGH PRESSURE WILL BE CENTERED OVER THE CENTRAL PLAINS. MODELS DIFFER ON THE EVOLUTION OF THE NEXT WEATHER SYSTEM FOR SUNDAY NIGHT/MONDAY WITH GFS MODEL SUGGESTING A DEEPER/STRONGER SYSTEM AND BETTER CHANCES OF PRECIPITATION COMPARED TO ECMWF MODEL. WE WILL MAINTAIN RAIN CHANCES FOR SUNDAY NIGHT INTO MONDAY WITH TEMPERATURES A BIT BELOW NORMAL. JAKUB && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z WEDNESDAY EVENING) ISSUED AT 652 PM CDT TUE SEP 9 2014 FOR ICT-HUT-SLN-CNU-RSL...SCATTERED THUNDERSTORMS WILL AFFECT RSL AND SLN THIS EVENING AS A STRONG COLD FRONT APPROACHES FROM THE NORTHWEST. COVERED THREAT WITH A COUPLE HOUR TEMPO AT RSL...AND WILL PROBABLY EVENTUALLY NEED THE SAME AT SLN THIS EVENING. BIG QUESTION WILL BE HOW FAR SOUTHEAST SHOWERS/THUNDERSTORMS ARE ABLE TO FORM OVERNIGHT...AS A STRONG COLD FRONT CONTINUES SOUTHEAST. THINKING THE POSSIBILITY EXISTS AT HUT-ICT...BUT FOR NOW KEPT ANY MENTION OUT OF TAFS DUE TO DECREASING INSTABILITY AND INCREASING MID-LEVEL TEMPERATURES WITH SOUTHWARD EXTENT. STOUT NORTHWEST WINDS ANTICIPATED IN WAKE OF THE FRONT LATE TONIGHT- WEDNESDAY...ALONG WITH MVFR TO LOW VFR CIGS. ADK && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 71 78 52 71 / 50 30 10 10 HUTCHINSON 68 74 51 69 / 80 20 10 10 NEWTON 70 75 51 69 / 70 30 10 10 ELDORADO 72 79 52 71 / 60 40 10 10 WINFIELD-KWLD 75 82 54 72 / 30 30 10 10 RUSSELL 64 70 46 64 / 80 20 10 10 GREAT BEND 65 71 48 66 / 80 20 10 10 SALINA 66 71 50 68 / 80 30 10 10 MCPHERSON 68 73 51 68 / 80 30 10 10 COFFEYVILLE 76 87 55 74 / 40 50 10 10 CHANUTE 74 82 54 72 / 50 50 10 10 IOLA 74 81 54 71 / 50 50 10 10 PARSONS-KPPF 75 85 54 73 / 40 50 10 10 && .ICT WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 9 PM CDT THIS EVENING FOR KSZ051-067>069-082- 083-091>093. &&
Hazardous weather outlook, Sep 9, 4:28 PM CDT, 2 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 428 PM CDT TUE SEP 9 2014 KSZ032-033-047>053-067>072-082-083-091>096-098>100-102130- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 428 PM CDT TUE SEP 9 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT A FEW SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS CENTRAL KANSAS THROUGH THE LATE EVENING HOURS. HAIL UP TO THE SIZE OF HALF DOLLARS AND DAMAGING WINDS AROUND 65 MPH WILL BE POSSIBLE...MAINLY FOR LOCATIONS NORTHWEST OF A SALINA TO HUTCHINSON LINE. VERY STRONG SOUTH WINDS WILL AFFECT SOUTH CENTRAL KANSAS THROUGH THE EVENING HOURS...PLEASE SEE LATEST WIND ADVISORY FOR MORE DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORM CHANCES WILL LINGER OVER MAINLY SOUTHEAST KANSAS THROUGH EARLY WEDNESDAY...AS THE COLD FRONT EXITS RAPIDLY TO THE SOUTHEAST. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP
In the hours before
Special weather statement, Sep 9, 6:12 PM CDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
612 PM CDT TUE SEP 9 2014
KSZ033-092345-
LINCOLN-
612 PM CDT TUE SEP 9 2014
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
EASTERN LINCOLN COUNTY IN CENTRAL KANSAS...
* UNTIL 645 PM CDT
* AT 611 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM NEAR LINCOLN...MOVING NORTHEAST AT
35 MPH.
* LOCATIONS IMPACTED INCLUDE...
BEVERLY AND BARNARD.
DIME SIZE HAIL...AND WINDS TO 55 MPH ARE POSSIBLE WITH THIS STORM.
BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORM INTENSIFIES AND
BECOMES SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
&&
LAT...LON 3902 9792 3892 9828 3918 9832 3923 9797
3922 9794
TIME...MOT...LOC 2312Z 246DEG 31KT 3909 9816
LAWSONLocal storm report, Sep 9, 6:13 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
613 PM CDT TUE SEP 09 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM TSTM WND GST SYLVAN GROVE 39.01N 98.39W
09/09/2014 E60 MPH LINCOLN KS LAW ENFORCEMENT
&&
CDJLocal storm report, Sep 9, 6:14 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
614 PM CDT TUE SEP 09 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM HAIL ASH GROVE 39.17N 98.35W
09/09/2014 E0.88 INCH LINCOLN KS LAW ENFORCEMENT
&&
CDJSpecial weather statement, Sep 9, 6:17 PM CDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
617 PM CDT TUE SEP 9 2014
KSZ032-092345-
RUSSELL-
617 PM CDT TUE SEP 9 2014
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
RUSSELL COUNTY IN CENTRAL KANSAS...
* UNTIL 645 PM CDT
* AT 615 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM 6 MILES SOUTHEAST OF GORHAM...OR 7
MILES SOUTHWEST OF RUSSELL...MOVING NORTHEAST AT 35 MPH.
* LOCATIONS IMPACTED INCLUDE...
RUSSELL...BUNKER HILL...DORRANCE...LUCAS...RUSSELL AIRPORT AND
WILSON LAKE.
DIME SIZE HAIL...AND WINDS TO 55 MPH ARE POSSIBLE WITH THIS STORM.
BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORM INTENSIFIES AND
BECOMES SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
&&
LAT...LON 3914 9849 3882 9848 3870 9849 3869 9904
3899 9904
TIME...MOT...LOC 2317Z 234DEG 32KT 3883 9893
LAWSONLocal storm report, Sep 9, 6:18 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
618 PM CDT TUE SEP 09 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0616 PM HAIL 8 N LINCOLN 39.16N 98.15W
09/09/2014 E0.75 INCH LINCOLN KS TRAINED SPOTTER
PEA TO PENNY SIZE HAIL.
&&
JMRSpecial weather statement, Sep 9, 6:49 PM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
649 PM CDT TUE SEP 9 2014
KSZ032-033-100015-
LINCOLN-RUSSELL-
649 PM CDT TUE SEP 9 2014
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
WESTERN LINCOLN COUNTY IN CENTRAL KANSAS...
NORTHEASTERN RUSSELL COUNTY IN CENTRAL KANSAS...
* UNTIL 715 PM CDT
* AT 648 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM 6 MILES NORTH OF DORRANCE...OR 14
MILES EAST OF RUSSELL...MOVING EAST AT 40 MPH.
* LOCATIONS IMPACTED INCLUDE...
LUCAS...SYLVAN GROVE...WILSON LAKE AND ASH GROVE.
DIME SIZE HAIL...AND WINDS TO 55 MPH ARE POSSIBLE WITH THIS STORM.
BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORM INTENSIFIES AND
BECOMES SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
&&
LAT...LON 3922 9827 3890 9806 3887 9839 3887 9848
3886 9849 3882 9875 3903 9878
TIME...MOT...LOC 2349Z 257DEG 34KT 3894 9859
LAWSONThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 9, 7:13 PM CDT | Special Weather Statement | ICT | Russell | 32 min |
| Sep 9, 7:25 PM CDT | Special Weather Statement | ICT | Russell | 35 min |
| Sep 9, 8:34 PM CDT | Special Weather Statement | ICT | Russell | 26 min |
| Sep 9, 9:16 PM CDT | Special Weather Statement | ICT | Russell | 29 min |
| Sep 9, 9:23 PM CDT | Severe Thunderstorm Warning | ICT | Barton, Russell | 52 min |
| Sep 9, 10:13 PM CDT | Special Weather Statement | ICT | Russell | 32 min |
| Sep 9, 10:47 PM CDT | Special Weather Statement | ICT | Barton, Ellsworth | 28 min |
| Sep 9, 11:53 PM CDT | Special Weather Statement | ICT | Reno, Rice | 37 min |
| Sep 10, 12:30 AM CDT | Special Weather Statement | ICT | Harvey, Reno | 30 min |
| Sep 10, 12:57 AM CDT | Special Weather Statement | ICT | Sedgwick | 33 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.